Aa
Aa
A
A
A
Close
Avatar universal

72 Hours NO Hydros...Should I continue???

I was planning a taper schedule to get off Hydros. I was going to do 3 in 3 days, then 2 in 3 days, then 2 in 4 days, then 1.5 in 4 days, then 1 in 5 days... (I was up to taking about 3-4/day(7.5) for 5-6 Days a week)

The thing is it is now officially 72 hours and I really do not even want to take that first taper does (kinda of dreding it).. I have only experienced alittle RLS last night for about an hour and some heartburn today..

Should the worst W/D happend withing the first 72 hours?

Should i try to strech it to 4 days then take taper to limit sides or even just go Cold Turkey?
19 Responses
Avatar universal
Can someone help me out? Thanks in advance..
452063 tn?1324074916
Hi Storm, Sorry, I went ct off of hydros and the worst was over in 4 days. Personally I would flush the pills. I was never able to hold onto pills to taper them...I would just pop the whole bunch. When you taper, you ease the withdrawl and it is less intense but will be for a longer period of time. You will have rls and loss of sleep with that fast a taper anyway.I'm not sure if you are asking if the worst of your wd should be over in 72 hrs or just beginning. You should be almost over them by now. Day 3 and 4 are usually the hardest. Hang in there and see if you can make it 1 more day. The pills will prolong everything. Let me know if I can help in anyway hon. I'm sure other members will be on soon. It is a slow night. GBU, Corey
452063 tn?1324074916
Don't know why I wrote the word sorry in the first sentence...it kina sounds like I was being rude or something...hope you didn't think that I was.
486507 tn?1237242081
3 days and thats all the wds you are having???????? I say stop If they get worse it should be tolerable.Congrats on taking the steps to quit, I say your almost at the halfway point of bad wds anyways and if thats all your feeling after 3 days than consider youeself blessed and stop. keep us posted
718651 tn?1237042917
I agree with corey that you should just keep going with this,, you are already so far into it that if you start the taper now it will only prolong your misery,,, I have done both cold turkey and tapering and with tapering you experience w\d symptoms for as long as you are tapering and then again when you pull the drug.. When you go cold turkey your body is able to just detox the drug from your system in 3-5 days and your healing begins, when you do a taper your brain will keep demanding more of that drug and the healing doesn't begin until you break free from taking the drug.. Flushing the pills would be a good breaking free process if you are ready to do this... In my recovery I have flushed pills for the first time and I couldn't believe the strength I gained from being able to do that.. I wish you the best of luck on making this decision, and know that there are many people here to support you whatever way you choose to do this...
271872 tn?1238590391
I agree with Corey & Blueman.
I've CT of Hydro many times & my WD always kicked  in on DAY ONE!
A taper will only prolong the WD.
I know how hard & scary it is to flush pills.
I have only done it once or twice myself, but it will help.
That way if you have a craving, the pills won't be in the house.
I know everytime I've had to CT I start freaking out.
This time as well.
I think all of us try to get out of "paying the piper" but we can't.
There will & is pain invovled, but you can do it!
This forum & the nice folks on it have been my saving grace.
We ALL have to start somewhere, don't we?
I love the old saying-"The road to hell is paved with good intentions".
Kinda speaks to me cause I had real pain & knew NOTHING about addiction until I took my first pill. That was way back about 1979 or so. We didn't have all the shows on TV like "Intervention" or Oprah. Heck we barely had cable. LOL!
Just hang out here if at all possible, and we'll help you through it.
I never thought losing my job would be a blessing, but it has.
I decided to jump off while I had the house to myself & could just lay around.
Money is very tight, but my husband is still working & you know what??
I've not put drugs on my credit card in 17 days.  In time, I think this will actually MAKE us money! I have good insurance, but dang! It still expensive every month!
Good talking to you.
Bigalspal
Avatar universal
You did not sound rude.. Thanks for the reply..So do you think the W/D sympotoms could get worse or should get better? Will RLS get better after day 5 or 6? Again Thanks
Avatar universal
Thanks for all your replies.. This site really helped me so far...

I came clean wiht my wife and she took the pills to do taper (but did not even want it today). I think after tomorrow better I will tell her to flush them..
Avatar universal
I don't think you'll have any more rls.  If you do it will be mild. Do like everyone has advised...flush those pills before they start calling your name again.  You can do this.  The worst of wd is over.  Now you'll start to deal with the mental.  Do like I did and get rid of your source.  Good luck, warm thoughts.  
718651 tn?1237042917
I would have your wife watch you flush them if that is the way you are going to go.. being able to resist and flush them is a good training exercise for you, but I would definitely do it in a controlled situation like with your wife...
401095 tn?1351391770
at ur dose..ct would be the way i would go..it is a relatively low dose comparitively..but enuf to be concerned about..u r 72 hours in...it would be a bit of a backward move to tape r now..let it go and keep movi8ng forward...seek aftercare and be safe
452063 tn?1324074916
Hey Storm, Your welcome, I think the rls should be much better after day 5. You were really not on a very high dose. Get alot of potassium in your system....banannas, sports drinks ect. There is an OTC medicine called Hylands , made for rls, that many have recommended to others and they say it helps..Try to begin walking, jogging as soon as you can and this will help alot. Also lots of hot baths. Post to let us know how you are doing. I think the worst will be over in the next 24 hours. You may get depression and anxiety after the physical withdrawl. Not sure how long you were taking them but your dose was not high so it might not be too bad. I'll be sending some positive thoughts your way. God bless, Corey
642313 tn?1244071722
It's not gonna be much easier even with a taper so keep going!  Corey411 has all the right ideas,...get some exercise!  I rode a bike to get the blood flowing.  it sounds counter-intuitive but it really helps with the RLS and pain and diminishes the onset of anxiety and depression.  The more vigorous the better!
Avatar universal
Thanks all...


Last nights sleep.. NO RLS and slept nice for 7 hours (did take an  1000mg Calcium/Mag and Ambien incase).. Feel pretty good today

I already do 40 mins cardio everymorning and lift weights 4 nights a week and eat a real clean diet (trying to get my six pack back).. I have been doing this the whole time i took those damn pills
679575 tn?1245115450
Maybe that life style has kept the WDs less then someone who isn't as fit as you.  I think you are onto something.  Try and get into decent shape before going cold turkey and the WDs will be alot less.  That makes great sense to me
Avatar universal
Yes,... That is what kept me from doing this stuff all day long...

I would only take hydros at like 6 or 7pm when i was done working out for the day.
Avatar universal
I'm on day 4 off of hydros and my symptoms sound worse than yours and I'm already beginning to feel better.  KEEP IT UP.  If you've gone 72 hours or (more now) there is no reason to go back.  Count your blessings and keep moving forward.  You can do this.
611067 tn?1458591483
Storm:
You sound good!  I'm so glad and I agree that you should just flush them - if you could go 72 hours without one pill - then there's no reason to do a taper!  You're doing awesome!  WAY TO GO!!!!  Keep up the great work and be strong!  You CAN do this!!!  Just post often if things start to get really difficult and let us know what's going on so we can help you!  Good luck!!!!  Hugs, Janet
Avatar universal
Thanks for all this help and encourgament...

I did not even think about stopping until i started to read the posts in this forum.. It truely helped to see normal people going through the same I was...


To be honest I keep saying to myself  I do not even want to take it anymore.. and i don't... I usuallt only took it at night so let's see how tonight goes.. But i think i will be fine
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.